View Full Version : Apathetic Meds yeah?


BellaVita
02-04-14, 12:23 AM
Looking for meds to increase apathy

I can only handle 5mg of Lexapro

(10mg makes me cray cray)

I'm prescribed up to 100mg Trazodone - been taking the higher dose.

Seems to be increasing my apathy.

Not caring so much.

Like "whatever"

Anyway, yes this is a desired effect

What are the best meds/SSRI's for this? To increase apathy?

Greyhound1
02-04-14, 12:33 AM
Hey Bella,

I recently tried to switch from Adderall to Straterra and hated it.

The main reason was due to the apathy I felt. I even tried Adderall in a.m. and Straterra in the p.m. and felt like a zombie. No emotion, no enthusiasum. Apathy was the biggest side effect I experienced while on Straterra along with extreme sleepiness. It worked similiar to Xanax for me.

Fraser_0762
02-04-14, 12:34 AM
Don't know. But Trazodone didn't make me apathetic. I took 200mgs once instead of a 100 by accident and I was unable to stand up straight. I felt like I was dying.

BellaVita
02-04-14, 12:35 AM
Hey Bella,

I recently tried to switch from Adderall to Straterra and hated it.

The main reason was due to the apathy I felt. I even tried Adderall in a.m. and Straterra in the p.m. and felt like a zombie. No emotion, no enthusium. Apathy was the biggest side effect I experienced while on Straterra along with extreme sleepiness. It worked similiar to Xanax for me.

Thanks Greyhound!

Maybe I'll give it a go

(I do need to find a new pdoc first :eek: )

BellaVita
02-04-14, 12:37 AM
Don't know. But Trazodone didn't make me apathetic. I took 200mgs once instead of a 100 by accident and I was unable to stand up straight. I felt like I was dying.

Oh my goodness....

Fraser_0762
02-04-14, 12:52 AM
Oh my goodness....

I remember trying to walk down the stairs and I was wrapping my arms around the wall handle, because I felt like I was going to fall down them.

BellaVita
02-04-14, 12:53 AM
I remember trying to walk down the stairs and I was wrapping my arms around the wall handle, because I felt like I was going to fall down them.

Lol why did you walk around while under it?

Fraser_0762
02-04-14, 12:57 AM
Lol why did you walk around while under it?

Because it did nothing to help me sleep. It just made me extremely dizzy. But I only felt dizzy whenever I tried to stand up.

I felt "ok" when sitting or lying down, but still not great.

I felt like it was forcing my heart rate to slow down too much, making breathing seem more difficult.

425runner
02-04-14, 10:16 AM
Prozac made me the most apathetic. At one point I was sitting on the couch, eating, drooling and didn't give a damn about anything....

any SSRI will do this..in time...have you tried Celexa? It made me anxious at first but then very mellow...

Arei
02-13-14, 02:45 AM
Straterra made me feel soulless. And Cymbalta. But they had the side effect of double vision and dizziness and feeling so strung out that basically made driving/getting around impossible. That might not be what you want :scratch:

Fuzzy12
02-13-14, 04:13 AM
I want them!!! :eek:

None of my meds ever made me apathetic. Lamotrigine, venlafaxine and duloxetine made me super tired but they didn't make me emote less. Stimulants calm me down but strong emotions still get through.

Actually, I'm not sure what you mean by apathy? What exactly are you looking for?

Candyman
03-02-14, 12:41 PM
Looking for meds to increase apathy

I can only handle 5mg of Lexapro

(10mg makes me cray cray)

I'm prescribed up to 100mg Trazodone - been taking the higher dose.

Seems to be increasing my apathy.

Not caring so much.

Like "whatever"

Anyway, yes this is a desired effect

What are the best meds/SSRI's for this? To increase apathy?

@ BellaVita - Why would you want this effect? By looking at your picture, you are far to young to screw-up your life like this. These SSRI's produce apathy after long term use. This is part of my problem. This is what it will be like. You will never get pleasure from anything. There will be garbage everywhere in your home, because you are to apathetic to clean up. Then you will never let anyone come over (not even close relatives) because of the embarrassment. (Its been MANY years since I've let anyone in my home) You often will even be to apathetic to flush the toilet after using it. You will never go out and meet people, or have a relationship with the opposite sex, because you are to apathetic, and the SSRI's will cause a total loss of libido, which will be permanent, after long term use.....But you won't care, because you are to apathetic. This is one of the problems that I am trying to cure, by using Vyvanse. Although, I expect that it will only lead to more problems in the long term, I have no other choice.

425runner
03-05-14, 11:40 PM
I agree with Candyman. Life after SSRIs just ain't the same. Everything just is...I feel nothing...emotions are on mute. Can't cry, can't get angry, can't get excited like I used to...everything just sits in neutral.